Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2014, 3:48 AM CDT for Claiborne Parish, Webster Parish, Louisiana; Columbia County, Union County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 3:48 AM CDT (08:48 UTC)
- Expired
- Apr 28, 2014, 4:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR, Claiborne Parish, LA, Webster Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KSHV 280848
SVRSHV
ARC027-139-LAC027-119-280945-
/O.NEW.KSHV.SV.W.0101.140428T0848Z-140428T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
NORTH CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...MCNEIL...MAGNOLIA...
* UNTIL 445 AM CDT
* AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
TAYLOR...OR 7 MILES NORTHEAST OF SPRINGHILL...AND MOVING
NORTHEAST AT 55 MPH. THIS STORM HAS A HISTORY OF PRODUCING A
TORNADO EARLIER IN NORTHERN BOSSIER PARISH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...EMERSON...ATLANTA...VILLAGE...MOUNT HOLLY...WESSON...
LISBON...LAWSON...CALION...URBANA AND STRONG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3312 9229 3294 9339 3314 9349 3323 9349
3345 9312 3339 9311 3338 9306 3339 9273
3336 9267 3337 9256 3333 9252 3332 9246
TIME...MOT...LOC 0846Z 247DEG 47KT 3312 9332
$$
132 follow-up statements
577
WWUS54 KSHV 280908
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT MON APR 28 2014
LAC027-119-280918-
/O.CAN.KSHV.SV.W.0101.000000T0000Z-140428T0945Z/
CLAIBORNE LA-WEBSTER LA-
408 AM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER AND CLAIBORNE PARISHES
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3312 9229 3307 9317 3345 9312 3339 9311
3338 9306 3339 9273 3336 9267 3337 9256
3333 9252 3332 9246
TIME...MOT...LOC 0908Z 247DEG 47KT 3323 9300
$$
ARC027-139-280945-
/O.CON.KSHV.SV.W.0101.000000T0000Z-140428T0945Z/
COLUMBIA AR-UNION AR-
408 AM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR UNION AND COLUMBIA COUNTIES...
AT 408 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR SPOTVILLE...OR 11 MILES SOUTHEAST
OF MAGNOLIA...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARYSVILLE...MEDLOCK...THREE CREEKS...MOUNT HOLLY...CAIRO...WESSON...
LISBON...NEWELL...CATESVILLE...EL DORADO...SMACKOVER...KENOVA...
NORPHLET...HILLSBORO...LAWSON...CALION AND URBANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3312 9229 3307 9317 3345 9312 3339 9311
3338 9306 3339 9273 3336 9267 3337 9256
3333 9252 3332 9246
TIME...MOT...LOC 0908Z 247DEG 47KT 3323 9300
$$
13324
WWUS54 KSHV 280917
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 AM CDT MON APR 28 2014
ARC027-139-280927-
/O.CAN.KSHV.SV.W.0101.000000T0000Z-140428T0945Z/
COLUMBIA AR-UNION AR-
417 AM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR UNION AND COLUMBIA COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3312 9229 3307 9317 3345 9312 3339 9311
3338 9306 3339 9273 3336 9267 3337 9256
3333 9252 3332 9246
TIME...MOT...LOC 0917Z 247DEG 47KT 3327 9287
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:56 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 28, 2:56 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT MON APR 28 2014
.DISCUSSION...
FAIRLY COMPLEX SURFACE PATTERN THIS MORNING WITH TROUGH OF LOW
PRESSURE ALIGNED WITH CONVECTION FROM HOPE ARKANSAS TO MARSHALL
TEXAS AND SOUTHWEST TO PALESTINE. HOWEVER...SECOND TROUGH/DRYLINE
FROM MCCALISTER OKLAHOMA TO THE DALLAS METROPLEX AND SOUTHWARD
TOWARD WACO COULD ALLOW FOR ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS SOUTHEAST OKLAHOMA INTO EAST TEXAS OVER THE NEXT COUPLE OF
HOURS. CURRENTLY HOLDING OFF ON TRIMMING BACK PORTIONS OF TORNADO
WATCH 105 DUE TO ADDITIONAL CONVECTION BEGINNING TO IGNITE JUST
NORTH OF MENA ARKANSAS...EAST OF THE AFOREMENTIONED SURFACE TROUGH
ACROSS CENTRAL TEXAS.
SURFACE AND UPPER-TROUGH ACROSS THE CENTRAL PLAINS TO MOVE VERY
LITTLE THROUGH TUESDAY AFTERNOON. THIS CREATES A COMPLICATED
FORECAST REGARDING PRECIPITATION AND POTENTIAL SEVERE WEATHER
THREAT ACROSS THE REGION. FOR TODAY...LEFT MENTION OF SEVERE
WORDING ACROSS SOUTH CENTRAL ARKANSAS AND NORTH LOUISIANA THROUGH
TODAY BASED ON THE TIMING OF EASTWARD MOVING SURFACE TROUGH FROM
CENTRAL TEXAS. DURING THE TIME OF MAXIMUM DIURNAL HEATING...COULD
SEE ISOLATED SEVERE THUNDERSTORM THREAT ACROSS THESE EASTERN ZONES
THROUGH THE EVENING HOURS TONIGHT. HOWEVER...HELD OFF ON
MENTIONING SEVERE THREAT FOR TUESDAY. SHOULD SEE THE LAST OF
SURFACE BOUNDARIES EXITING THE REGION BY TUESDAY AFTERNOON AS COOL
AND DRY HIGH PRESSURE REBUILDS FROM THE WEST.
WINDS ACROSS NORTHEAST LOUISIANA AND SOUTH-CENTRAL ARKANSAS TO
REACH LAKE WIND ADVISORY CRITERIA THIS AFTERNOON AHEAD OF WESTERN
MOST SURFACE BOUNDARY. SHOULD SEE SOUTH WINDS DIMINISH DURING THE
LATE AFTERNOON HOURS AS DIURNAL INVERSION SETS IN.
OTHERWISE...DRY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD WITH MUCH COOLER TEMPERATURES RANGING FROM HIGHS
IN THE LOW TO MID 70S AND LOWS IN THE 40S THROUGH THE END OF THE
WEEK. EXPECT A GRADUAL WARMING TREND TO BEGIN ON SATURDAY AS HIGH
PRESSURE SHIFTS EAST. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 57 78 49 71 / 30 10 20 10 10
MLU 85 61 80 51 71 / 60 30 20 10 10
DEQ 80 48 72 44 66 / 20 10 10 10 10
TXK 83 56 75 47 67 / 20 10 10 10 10
ELD 82 54 77 47 69 / 40 20 20 10 10
TYR 82 53 76 47 69 / 20 10 10 10 10
GGG 84 54 75 47 70 / 20 10 10 10 10
LFK 86 57 79 48 74 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: ARZ073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES:
LAZ004>006-012>014-018>022.
OK...NONE.
TX...NONE.
&&
05Hazardous weather outlook, Apr 27, 12:14 PM CDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SUN APR 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Apr 28, 3:27 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM TORNADO 5 ENE HOSSTON 32.91N 93.81W
04/28/2014 BOSSIER LA LAW ENFORCEMENT
*** 1 INJ *** HOME DAMAGED ON BUCKSHOT RD
&&
EVENT NUMBER SHV1400330
12Local storm report, Apr 28, 3:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM HAIL 3 N MOUNT ENTERPRISE 31.95N 94.68W
04/28/2014 E1.00 INCH RUSK TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400331
25Local storm report, Apr 28, 3:37 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 4 NE MOUNT ENTERPRISE 31.95N 94.63W
04/28/2014 RUSK TX EMERGENCY MNGR
TREE DOWN ON FM315 ACROSS ROADWAY
&&
EVENT NUMBER SHV1400332
25Local storm report, Apr 28, 3:39 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL BRADLEY 33.10N 93.66W
04/28/2014 E0.88 INCH LAFAYETTE AR EMERGENCY MNGR
&&
EVENT NUMBER SHV1400333
25Local storm report, Apr 28, 3:43 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL CARTHAGE 32.15N 94.34W
04/28/2014 E1.00 INCH PANOLA TX TRAINED SPOTTER
1/4 MILE SOUTH OF CARTHAGE ON US 69 AND HWY 2517
&&
EVENT NUMBER SHV1400334
25Local storm report, Apr 28, 3:44 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 4 NE MOUNT ENTERPRISE 31.95N 94.63W
04/28/2014 RUSK TX EMERGENCY MNGR
TREE ACROSS FM315
&&
EVENT NUMBER SHV1400335
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:20 AM CDT | Lake Wind Advisory | SHV | Bienville, Caldwell, Claiborne, Grant, Jackson, LaSalle and 5 more | 9 hr |
| Apr 28, 2:40 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 50 min |
| Apr 28, 3:10 AM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 50 min |
| Apr 28, 3:44 AM CDT | Tornado Warning | SHV | Caddo, De Soto | 46 min |
| Apr 28, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Jackson, Natchitoches, Red River, Sabine and 1 more | 48 min |
| Apr 28, 6:45 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| Apr 28, 6:50 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union | 55 min |
| Apr 28, 7:26 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Grant, Jackson, Lincoln, Natchitoches and 5 more | 64 min |
| Apr 28, 8:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 36 min |
| Apr 28, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 60 min |
| Apr 28, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 44 min |
| Apr 28, 2:05 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 40 min |
| Apr 28, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.